MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Codes No Display/Image (1183); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, it was discovered that the pink rubber on the probe unit had a deep cut in it, which can lead to a loss of image in the display.Additionally, the distal sheath was dry, and the ultrasound image possessed a broken element.If additional information becomes available following device evaluation, a supplemental report will be filed.
 
Event or Problem Description
It was reported, the ultrasonic gastrovideoscope presented an error message and no image while in use.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A review of the device history record (dhr), a review of the instructions for use (ifu), as well as a historical trending analysis were conducted during this investigation.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The ifu contains the following statements: ¿inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, protruding objects or other irregularities.¿ as a result of the investigation, it was determined that the reported event was caused by excessive external force applied to the device, possibly through daily use or reprocessing.Olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11733458
Report Number8010047-2021-05488
Device Sequence Number3765068
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1